Healthy Tips

Things You Should Know About Starting Chemotherapy

Things you should know about starting chemotherapy

Are you going to undergo chemotherapy for the months to come? If yes, it is important that you understand the ins and outs along with the side effects of this treatment so you would be prepared for all the things that you may experience.

For sure, you are feeling anxious, and lots of questions are running through your mind. If that’s the case, it is vital that you express all your concerns to your doctor so he can help you to address your fears.

In general, the oncologist will already share with you the information on the drugs that you are going to take and their possible side effects. But if you want to be ready for what’s about to come during the course of your treatment, here are some critical information that you need to know:

Not all chemotherapy drugs can cause hair loss.

People think that all people undergoing chemotherapy will lose their hair. This is one of the biggest fears of people who will undergo chemotherapy. But you should understand the fact that not all chemo drugs can cause hair loss.

Not all chemotherapy drugs can cause hair loss
Not all chemotherapy drugs can cause hair loss

You losing your hair will depend on the combination of drugs that you will get and your body’s response to these drugs. Other common chemotherapy side effects are diarrhea, vomiting, body pains and aches, loss of appetite, mouth sores, loss of smell, taste, and appetite.

You will be at risk of infection.

Chemotherapy is a treatment that involves killing cancer cells. Sadly, this treatment may also affect your healthy cells too. Because of this, your immune system will be compromised, putting you at risk of infection.

If you have experienced different signs and symptoms of infection (nasal congestion, chills and sweats, cough, mouth sore, sore throat, shortness of breath, stiff neck, painful urination, inflammation, and diarrhea), it is a must that you notify your doctor right away.

Chemotherapy can induce menopause and its symptoms.

If you are a woman at a premenopausal age, there is a chance that undergoing chemotherapy can make you experience different menopausal symptoms such as hot flashes. The severity of hot flashes that you will feel may range from moderate to severe.

Chemotherapy can induce menopause and its symptoms
Chemotherapy can induce menopause and its symptoms

Hydration should be your main priority.

Drugs used in this type of therapy tend to dry out your body tissues. If you want to stay hydrated and maintain the optimal functions of your body, you should stay hydrated. It is recommended that you drink 8 ounces of water every hour after your infusion. You should also avoid consuming drinks containing caffeine as this may cause you to lose more water.

Aside from keeping the body hydrated, drinking water can also help flush out chemo drugs from your body so you can recover and feel better faster.

In Summary

Battling cancer is not an easy feat. Although most types of cancer can be treated with chemotherapy, this treatment comes with a lot of difficulties and side effects which can make your life a lot harder.

By equipping yourself with valuable information about chemotherapy, you can better prepare yourself with all the issues you may experience during the treatment period.

Leave a Response